Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 26, NWS New Orleans, LA

June 7, 2001Ascension Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 7, 2001, 7:15 PM CDT for Ascension Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2001, 7:15 PM CDT (00:15 UTC)
Expired
Jun 7, 2001, 9:15 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

County Ascension Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 080017
FFWLIX
LAC005-080215-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD/FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 PM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLOOD/FLASH FLOOD WARNING FOR...
  ASCENSION PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF GONZALES

* UNTIL 915 PM CDT

* AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN OVER GONZALES...MOVING NORTHEAST AT 10 TO 15 MPH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:25 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 7, 3:25 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
325 PM CDT THU JUN 7 2001

...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH
EXTENDED THROUGH FRIDAY...

BREVITY WILL BE THE RULE THIS AFTERNOON AS RECORD RAINFALL TOTALS
CONTINUE TO BUILD ACROSS SOUTHERN MISSISSIPPI AND SOUTHEASTERN
LOUISIANA. THE AVN 310K ISENTROPIC CHART/CONDITIONAL PRESSURE
DIFFERENTIAL AND 200 MB JET FORECAST CHARTS HAVE PERFORMED VERY WELL
FOR THE PAST TWO DAYS IN DEPICTING THE AREAS OF HEAVY RAINFALL AND
WILL GO WITH THIS COMBO AGAIN. HAVE USED THE 30-50MB OF LIFT
REQUIRED AREAS FROM THE CONDITIONAL PRESSURE DIFFERENTIAL CHART AS
THE DEMARCATION OF 70 PERCENT OR GREATER POPS. ADDITIONALLY WITH THE
SUPER SATURATED AIRMASS HAVE ALSO USED THESE AREAS AS THE FOCUS
LOCATION FOR HEAVY RAINFALL. THE 250 MB JET FORECAST SHOWS WANING
SUPPORT FRI NIGHT BUT THEN THE SUPPORT REBOUNDS QUICKLY WITH AN AREA
OF 250 MB DIFFLUENCE AND 500/700MB VORTICITY MAX PHASING TOGETHER AT
18Z SATURDAY. ADDITIONALLY THE CWA FALLS UNDER WEAK BUT TRICKY
NORTHWEST FLOW ON SATURDAY WHICH HOLDS THROUGH THURSDAY. WILL KEEP
RAINFALL CHANCES FROM 50 PERCENT TO 80 PERCENT THROUGH SATURDAY AND
CHANCE CATEGORY THROUGH EXTENDED FORECAST.

KMCB 70/84/69/86 8657   KBTR 72/84/70/86 8657
KMSY 74/85/74/87 8657   KGPT 72/85/72/84 8867

.NEW...NONE.
LA...FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLOOD WATCH MSZ068>071-077-080.

13

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:27 PM CDTFlash Flood WarningLIXIberville2 hr
Jun 7, 9:50 PM CDTFlash Flood WarningLIXIberville, West Baton Rouge2 hr
Jun 8, 3:15 PM CDTFlash Flood WarningLIXEast Baton Rouge, Livingston, West Baton Rouge, West Feliciana2 hr
Jun 8, 3:36 PM CDTFlash Flood WarningLIXLincoln, Tangipahoa114 min
Jun 8, 3:36 PM CDTFlash Flood WarningLIXAscension, Jefferson, Orleans, Saint Bernard, Saint Charles, Saint James and 2 more114 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.